Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 277, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 9:35 PM CDT for Marion County, Illinois. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 9:35 PM CDT (02:35 UTC)
- Expired
- Sep 19, 2005, 9:45 PM CDT
- In force
- 10 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 108 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 9:40 PM CDT | TSTM WND DMG | 5 E Centralia, IL | SEVERAL LARGE TREE LIMBS WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 200235 SVRLSX ILC121-200245- /O.NEW.KLSX.SV.W.0277.050920T0235Z-050920T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 935 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 945 PM CDT * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF HELM...OR ABOUT 8 MILES SOUTHEAST OF SALEM...AND MOVING EAST AT 50 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3867 8890 3848 8917 3847 8870 3882 8871 $$ CVKING
1 follow-up statement
000 WWUS53 KLSX 200246 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 946 PM CDT MON SEP 19 2005 ILC121-200256- /O.EXP.KLSX.SV.W.0277.000000T0000Z-050920T0245Z/ MARION IL- 946 PM CDT MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3867 8890 3848 8917 3847 8870 3882 8871 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Sep 19, 3:25 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON SEP 19 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E. QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT. STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR RGN. FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH MAXES IN MID/UPR 80S THRU WKEND. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 87 63 89 / 80 10 10 10 QUINCY 61 85 58 86 / 80 10 10 10 COLUMBIA 64 87 60 88 / 80 10 10 10 JEFFERSON CITY 64 87 61 88 / 80 10 10 10 SALEM 65 86 57 85 / 80 10 10 10 FARMINGTON 67 85 56 87 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT MON SEP 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 313 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. CVKING
In the hours before
Special weather statement, Sep 19, 8:41 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 841 PM CDT MON SEP 19 2005 ILZ096>097-MOZ035>036-200245- BROWN-PIKE-PIKE-RALLS- 841 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 802 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 2 COUNTIES IN WEST CENTRAL ILLINOIS BROWN IL... PIKE IL... IN MISSOURI THIS CANCELS 2 COUNTIES IN NORTHEAST MISSOURI PIKE... RALLS... THIS INCLUDES THE CITIES OF...BOWLING GREEN. ILZ058>060-064>065-098>100-MOZ041>042-047>052-059>064- 200400- BOND-CALHOUN-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON-MONTGOMERY- AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-LINCOLN-MONITEAU- MONTGOMERY-OSAGE-ST CHARLES-ST LOUIS-WARREN-ST LOUIS CITY- 841 PM CDT MON SEP 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 802 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 8 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... FAYETTE IL... MONTGOMERY IL... IN SOUTHWEST ILLINOIS CALHOUN IL... GREENE IL... JERSEY IL... MACOUPIN IL... MADISON IL... IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSOURI AUDRAIN... BOONE... CALLAWAY... COLE... MONITEAU... OSAGE... IN EAST CENTRAL MISSOURI FRANKLIN... GASCONADE... LINCOLN... MONTGOMERY... ST. CHARLES... ST. LOUIS... WARREN... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...COLUMBIA...EDWARDSVILLE... JEFFERSON CITY...LITCHFIELD...MEXICO...ST CHARLES...ST LOUIS... UNION AND VANDALIA.
Local storm report, Sep 19, 8:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG 2 NE GODFREY 38.99N 90.16W
09/19/2005 MADISON IL TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS BLOWN DOWN.
&&
BYRDLocal storm report, Sep 19, 8:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG HERMANN 38.70N 91.43W
09/19/2005 GASCONADE MO LAW ENFORCEMENT
SEVERAL LARGE TREE BRANCHES AND TREES BLOWN DOWN IN
TOWN...BLOCKING A FEW STREETS.
&&
BYRDLocal storm report, Sep 19, 9:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND DMG CREVE COEUR 38.66N 90.44W
09/19/2005 ST. LOUIS MO AMATEUR RADIO
NUMEROUS TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF
OLIVE AND LINDBERG.
0821 PM TSTM WND DMG HAZELWOOD 38.78N 90.36W
09/19/2005 ST. LOUIS MO EMERGENCY MNGR
TREE BLOWN DOWN...BLOCKING MISSOURI BOTTOM ROAD NEAR DUNN
ROAD.
&&
BYRDSpecial weather statement, Sep 19, 9:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 930 PM CDT MON SEP 19 2005 MOZ042-200330- AUDRAIN- 930 PM CDT MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 802 FOR THE FOLLOWING AREA... IN MISSOURI THIS CANCELS 1 COUNTY IN CENTRAL MISSOURI AUDRAIN... THIS INCLUDES THE CITIES OF...MEXICO. ILZ058>060-064>065-098>100-MOZ041-047>052-059>064-200400- BOND-CALHOUN-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON-MONTGOMERY- BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-LINCOLN-MONITEAU- MONTGOMERY-OSAGE-ST CHARLES-ST LOUIS-WARREN-ST LOUIS CITY- 930 PM CDT MON SEP 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 802 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 8 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... FAYETTE IL... MONTGOMERY IL... IN SOUTHWEST ILLINOIS CALHOUN IL... GREENE IL... JERSEY IL... MACOUPIN IL... MADISON IL... IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSOURI BOONE... CALLAWAY... COLE... MONITEAU... OSAGE... IN EAST CENTRAL MISSOURI FRANKLIN... GASCONADE... LINCOLN... MONTGOMERY... ST. CHARLES... ST. LOUIS... WARREN... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...COLUMBIA...EDWARDSVILLE... JEFFERSON CITY...LITCHFIELD...ST CHARLES...ST LOUIS... UNION AND VANDALIA.
Local storm report, Sep 19, 9:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
932 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG ALTON 38.90N 90.15W
09/19/2005 MADISON IL TRAINED SPOTTER
SEVERAL POWER LINES AND TREE LIMBS BLOWN DOWN IN TOWN.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 45 min |
| Sep 19, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 23 min |
| Sep 20, 12:27 AM CDT | Flash Flood Warning | LSX | Washington | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.